Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: T. Altinel, A. V. Borovik and G. Cherlin
Title: Simple groups of finite Morley rank
Additional book information: Mathematical Surveys and Monographs, 145, American Mathematical Society, Providence, RI, 2008, xix+556 pp., ISBN 978-0-8218-4305-5, US $109.00

References [Enhancements On Off] (What's this?)

  • 1. J.T. Baldwin, A.H. Lachlan, On strongly minimal sets, J. Symb. Logic 36 (1971), 79-96. MR 0286642 (44:3851)
  • 2. J.T. Baldwin, J. Saxl, Logical stability in group theory, J. Austral. Math. Soc. Ser. A 21 (1976), 267-276. MR 0407151 (53:10934)
  • 3. A. Borovik, B. Poizat, Tores et $ p$-groupes, J. Symb. Logic 55 (1990), 565-583. MR 1056365 (91j:03045)
  • 4. A. Borovik, A. Nesin, Groups of finite Morley rank, Clarendon Press, Oxford, 1994. MR 1321141 (96c:20004)
  • 5. G. Cherlin, Groups of small Morley rank, Ann. Math. Logic 17 (1979), 1-28. MR 552414 (81h:03072)
  • 6. E. Hrushovski, A new strongly minimal set, Ann. Pure Appl. Logic 62 (1993), 147-166. MR 1226304 (94d:03064)
  • 7. L. Kramer, K. Tent, H. van Maldeghem, Simple groups of finite Morley rank and Tits buildings, Isr. J. Math. 109 (1999), 189-224. MR 1679598 (2000f:51022)
  • 8. M. Morley, Categoricity in power, Trans. Amer. Math. Soc. 114 (1965), 514-538. MR 0175782 (31:58)
  • 9. B. Poizat, Groupes stables, Nur Al-Mantiq Wal-Ma'rifah, Villeurbanne, France, 1987. English translation in 2001 (Mathematical Surveys and Monographs 87, American Mathematical Society, RI). MR 902156 (89b:03056)
  • 10. F. Wagner, Stable groups, London Math Soc. Lecture Notes 240, Cambridge University Press, Cambridge, 1997. MR 1473226 (99g:20010)

Review Information:

Reviewer: Dugald Macpherson
Affiliation: University of Leeds
Email: h.d.macpherson@leeds.ac.uk
Journal: Bull. Amer. Math. Soc. 47 (2010), 729-734
MSC (2000): Primary 20E32; Secondary 03C45, 03C60
DOI: https://doi.org/10.1090/S0273-0979-10-01287-5
Published electronically: February 24, 2010
Review copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.
American Mathematical Society